MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2014) is considered to be a best estimate.This emdr represents the ventralex st mesh (device 1).An additional supplemental emdr was submitted to represent the phasix st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with incisional and umbilical hernias thereby underwent open repair with the implant of ventralex st mesh (device 1).Per op notes, "a small umbilical hernia and large incisional hernia at lower midline abdomen was noted.The larger more inferior hernia was repaired with a medium ventralex st patch (device 1) was inserted into the peritoneal cavity with the smooth surface posteriorly and superior aspect of patch extended above the umbilical hernia repair using sutures." (b)(6) 2019 - patient was diagnosed with incisional ventral, and umbilical ventral hernia thereby underwent open repair with the removal of mesh (device 1) and implant of phasix st mesh (device 2).Per op notes, "the old mesh (device 1) was completely removed intact.There was a recurrent hernia lateral to the old mesh.Several hernias above the umbilical area were extended and connected.A phasix st mesh (device 2) was placed in an underlay fashion and secured circumferentially using sutures." (b)(6) 2021 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair.Per op notes, ¿a small periumbilical recurrent incisional hernia was noted.The fascial defect was closed using sutures." (note: the phasix st mesh was not seen during this procedure).

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25668603
Report Number1213643-2026-00829
Device Sequence Number5764711
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)160528(10)HUYE0324
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number5950008
Device Lot NumberHUYE0324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale